Texas, 2003Hail and Damaging Winds in Texas, June 11, 2003
June 11, 2003 · NWS FWD · 22 events in 17 counties and zones
18 thunderstorm wind, 2 hail, 2 lightning, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $630,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 11, 5:25 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 11, 5:25 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
625 PM CDT WED JUN 11 2003
...AVIATION DISCUSSION...
COMPLICATED AVIATION FORECAST UNFOLDING FOR THIS EVENING...AS SVR
TSRA CONTINUE TO DEVELOP ACROSS WEST CENTRAL TEXAS. WILL NOT MAKE
ANY MAJOR CHANGES TO CURRENT TAF PACKAGE...WITH STORMS POSSIBLY
AFFECTING BOTH DFW AND WACO AREA AIRPORTS AFTER 12/02Z. MAIN SEVERE
WEATHER THREATS THIS EVENING WILL BE LARGE HAIL AND STRONG
DOWNBURSTS WINDS. AWW PRODUCTS WILL BE ISSUED IF NECESSARY. WILL
DIMINISH TSRA CHANCES BETWEEN 12/06Z-12/10Z...WITH A RETURN TO
STRONGER SOUTH FLOW AND SCT DECK AROUND 5 KFT BY LATE MORNING.
65/DD
...PREVIOUS PUBLIC DISCUSSION...
TO CONFUSE THE AFTERNOON PACKAGE...18Z SOUNDING HAS STRENGTHENED THE
18Z CAP AT 850 MB...AND LOW AND MID LEVEL WINDS HAVE DROPPED TO 15
TO 20 KT. CAPES AND INSTABILITIES REMAIN VERY HIGH...SO STILL THINK
STORMS WILL DEVELOP...BUT MAYBE NOT AS WIDESPREAD AS PREVIOUSLY
THOUGHT. WILL LEAVE IN LOCALLY HEAVY RAIN AS STORM MOVEMENT WILL
NOT BE OVER 15-20 KTS DUE TO THESE WEAK WIND FIELDS. BEST CHANCE OF
RAIN NOW LOOKS LIKE IT MAY BE THURSDAY NIGHT AND EARLY FRIDAY AS
STRONGER SHORTWAVE MOVES EASTWARD ACROSS SOUTHERN OKLAHOMA. VERY
MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS NORTH TEXAS WITH SFC
DEWPOINTS IN THE LOW TO MID 70S CONTINUING FOR THE NEXT SEVERAL
DAYS.
FCSTID = 59
DFW 76 93 76 93 / 40 30 40 30
ACT 76 93 76 94 / 20 30 20 30
PRX 72 90 71 90 / 50 40 50 30
DTO 73 92 72 92 / 50 30 40 30
TKI 73 91 72 92 / 50 30 40 30
DAL 75 93 74 93 / 40 30 40 30
TRL 74 91 73 93 / 40 30 40 30
CRS 75 93 74 94 / 30 30 30 30
TPL 76 94 75 95 / 20 30 20 30
.FWD...NONE.
Hazardous weather outlook, Jun 11, 2:45 PM CST, 4 hours 38 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT WED JUN 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE WEATHER OVER NORTH TEXAS
TONIGHT...WITH THE BEST CHANCES GENERALLY NORTH OF INTERSTATE 20.
THE MAIN THREAT WILL BE FROM LARGE HAIL...AND DAMAGING WINDS. THERE
IS ALSO THE THREAT OF AN ISOLATED TORNADO DURING THE EVENING.
.DAYS TWO THROUGH SEVEN...
PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH TUESDAY
AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION.
HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING WEST OF A
LAMPASAS...GAINESVILLE LINE...AND IN THE REMAINDER OF THE REGION
LATER TONIGHT.
42
Event by event
18 thunderstorm wind, 2 hail, 2 lightning. Local standard time, as filed.
Thunderstorm Wind, Young
- When
- June 11, 7:23 PM CST
- Where
- Young County, 2 mi N of Newcastle
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.450, -96.417
Hail, Jack
- When
- June 11, 7:52 PM CST
- Where
- Jack County, Bryson
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.583, -96.317
Thunderstorm Wind, Jack
- When
- June 11, 8:20 PM CST
- Where
- Jack County, Jacksboro
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.950, -96.717
Four large trees were blown down and the roof of a hotel was damaged by high winds.
Thunderstorm Wind, Palo Pinto
- When
- June 11, 8:25 PM CST
- Where
- Palo Pinto County, Mineral Wells
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.750, -97.350
Trees and power lines were blown down by high winds.
Thunderstorm Wind, Jack
- When
- June 11, 8:40 PM CST
- Where
- Jack County, 8 mi E of Jacksboro
- Measured
- 61 kt (70 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.233, -98.750
Thunderstorm Wind, Wise
- When
- June 11, 8:49 PM CST
- Where
- Wise County, Chico
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.167, -98.383
Power lines were blown down by high winds.
Thunderstorm Wind, Parker
- When
- June 11, 9:05 PM CST
- Where
- Parker County, Springtown
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.800, -98.100
Numerous downed power lines, utility poles, and large tree limbs.
Thunderstorm Wind, Wise
- When
- June 11, 9:11 PM CST
- Where
- Wise County, 5 mi N of Decatur
- Measured
- 61 kt (70 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.150, -96.833
Outbuildings destroyed by high winds.
Thunderstorm Wind, Tarrant
- When
- June 11, 9:20 PM CST
- Where
- Tarrant County, Ft Worth
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 32.500, -97.800
An 8 inch diameter tree was blown down on North Beach Street in North Ft Worth.
Thunderstorm Wind, Hood
- When
- June 11, 9:40 PM CST
- Where
- Hood County, 3 mi N of Granbury
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.217, -98.167
Large tree limbs were broken by high winds.
Thunderstorm Wind, Denton
- When
- June 11, 9:41 PM CST
- Where
- Denton County, 2 mi SW of Lewisville
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.217, -98.033
Roof damage was reported by a spotter. A home under construction had the second story blown off by high winds.
Thunderstorm Wind, Dallas
- When
- June 11, 9:52 PM CST
- Where
- Dallas County, Richardson
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.583, -96.183
Power lines were blown down on the south side of Plano near the Richardson city limits.
Thunderstorm Wind, Hamilton
- When
- June 11, 9:53 PM CST
- Where
- Hamilton County, 12 mi N of Hamilton
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.300, -97.817
A 40 foot porch was blown off a home on FM 219.
Thunderstorm Wind, Collin
- When
- June 11, 9:55 PM CST
- Where
- Collin County, Frisco
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.867, -98.117
Power lines were blown down by high winds.
Hail, Grayson
- When
- June 11, 9:59 PM CST
- Where
- Grayson County, Sherman
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.967, -97.683
Lightning, Tarrant
- When
- June 11, 10:00 PM CST
- Where
- Tarrant County, Haltom City
- Property damage
- $60,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.300, -97.600
A lightning started fire destroyed a house.
Thunderstorm Wind, Bosque
- When
- June 11, 10:30 PM CST
- Where
- Bosque County, Clifton
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- NEWSPAPER
- Coordinates
- 31.650, -97.317
Two large trees were blown down by high winds.
Thunderstorm Wind, McLennan
- When
- June 11, 10:45 PM CST
- Where
- McLennan County, China Spg
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.633, -96.567
Trees were blown down by high winds.
Thunderstorm Wind, Grayson
- When
- June 11, 10:47 PM CST
- Where
- Grayson County, Bells
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
High winds damaged a mobile home roof and blew trees down.
Thunderstorm Wind, Kaufman
- When
- June 11, 10:50 PM CST
- Where
- Kaufman County, Kaufman
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.599, -96.288 (the zone’s center; the record gives no point)
A tree was blown down by high winds.
Thunderstorm Wind, Fannin
- When
- June 11, 11:00 PM CST
- Where
- Fannin County, Bonham
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.050, -97.017
Unknown wind damage was reported by law enforcement.
Lightning, Hill
- When
- June 11, 11:30 PM CST
- Where
- Hill County, Hillsboro
- Property damage
- $500,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.783, -97.583
A lightning started fire destroyed a church.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, June 11, 20031 death · $5,000 · 1 in hail · 29 events
- Hail and Damaging Winds in Oklahoma, June 11, 2003$110,000 · 2.85 in hail · 87 events
- Flash Flood and Hail in West Virginia, June 11, 2003$3.0 million · 0.88 in hail · 2 events
- Flash Flooding and Hail in Mississippi, June 11 to 12, 2003$256,000 · 55 kt wind · 35 events
- Flash Flood and Hail in Mississippi, June 11, 2003$222,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Georgia, June 11, 2003$619,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Oklahoma, June 11 to 12, 2003$106,000 · 70 kt wind · 19 events
- Damaging Wind in Alabama, June 11, 2003$250,000 · 65 kt wind · 1 event
- Tornadoes and Flash Flooding in Texas, June 11, 2003$33,000 · F0 · 39 events
- Tornadoes and Hail in Nebraska, June 11, 2003$83,000 · F0 · 18 events
- Damaging Wind in Arkansas, June 11, 2003$150,000 · 70 kt wind · 1 event
- Damaging Wind in Arkansas, June 11, 2003$130,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363895, 5363896, 5363910, 5363897, 5363898, 5363899, 5363900, 5363908, 5363894, 5364740, 5363901, 5363907, 5363902, 5363905, 5363903, 5363911, 5363909, 5363906, 5364806, 5365099, 5363904, 5363912.